MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. SIMPLACE DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C. SIMPLACE DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device information: activ.A.C.¿ therapy system serial number (b)(4) and unique identifier (udi) (b)(4).Device manufacture date: activ.A.C.¿ therapy system: 15-oct-2019.Based on information provided, it cannot be determined that the alleged graft failure is related to the v.A.C.® simplace¿ dressing.Device labeling, available in print and online, states: continuous therapy is also generally recommended for patients at increased risk of bleeding, highly exudating wounds, fresh flaps and grafts, and wounds with acute enteric fistulae.Continuous therapy for duration of 7 days with no dressing changes is also generally recommended for use of v.A.C.® therapy with a new graft placement.Apply v.A.C.® dressing immediately after graft placement and begin therapy as soon as possible.When using v.A.C.® granufoam¿ dressings, a non-adherent dressing should be placed directly over the graft / tissue.In general, the pressure setting used to prepare the recipient bed before grafting should be continued after grafting.Continuous therapy should be used to provide a constant bolster.
 
Event or Problem Description
On (b)(6) 2020, the following information was reported to kci by the patient: on (b)(6) 2020, the patient's skin graft was allegedly removed when the nurse changed the v.A.C.® simplace¿ dressing.On 06-feb-2020, the following information was reported to kci by the nurse: the graft was reapplied on (b)(6) 2020 and v.A.C.® therapy resumed.On 18-feb-2020, a device history record review for v.A.C.® simplace¿ dressing lot number 6829990v007 was completed.All end release testing of the product and packaging met specifications.A device evaluation of activ.A.C.¿ therapy unit is currently pending completion.
 
Additional Manufacturer Narrative
Mdr-3009897021-2020-00065 submitted on 26-feb-2020 noted the following: b3: date of event: (b)(6) 2020.B4: date of this report: 26-jan-2020.B5: describe event or problem: a device evaluation of activ.A.C.¿ therapy unit is currently pending completion.H3: device evaluated by manufacturer?: no: device evaluation anticipated, but not yet begun.Correction: b3: date of event: (b)(6) 2020.B4: date of this report: 26-feb-2020.B5: describe event or problem: the v.A.C.® simplace¿ dressing was not returned; therefore, a device evaluation could not be performed.H3: device evaluated by manufacturer?: no: other - device not returned.; not returned to manufacturer h10: corrected data: h3: other (code unspecified, describe in h10): the v.A.C.® simplace¿ dressing was not returned; therefore, a device evaluation could not be performed.Based on the corrections, kci's assessment remains the same; it cannot be determined that the alleged graft failure is related to the v.A.C.® simplace¿ dressing.
 
Event or Problem Description
The v.A.C.® simplace¿ dressing was not returned; therefore, a device evaluation could not be performed.

Brand Name
V.A.C. SIMPLACE DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio,
MDR Report Key9760211
Report Number3009897021-2020-00065
Device Sequence Number14067648
Product Code OMP
UDI-Device Identifier00849554001947
UDI-Public010084955400194717220731106829990V007
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberVACDSP
Device Lot Number6829990V007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight104